Alert archive / Alabama / Flash Flood Warnings in 2025
Flash Flood Warning 14, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at May 2, 2025, 9:16 PM CDT for Greene County, Sumter County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2025, 9:16 PM CDT (02:16 UTC)
- Expired
- May 3, 2025, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greene County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 122 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1541 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
787
WGUS54 KBMX 030216
FFWBMX
ALC063-119-030515-
/O.NEW.KBMX.FF.W.0014.250503T0216Z-250503T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
916 PM CDT Fri May 2 2025
The National Weather Service in Birmingham has issued a
* Flash Flood Warning for...
Southern Greene County in west central Alabama...
Sumter County in west central Alabama...
* Until 1215 AM CDT.
* At 916 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen in the last 6 hours across the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Demopolis, Livingston, Eutaw, York, Cuba, Forkland, Boligee, Epes,
Bluffport, The University Of West Alabama, Tishabee, Coatopa, Dug
Hill, Thornhill, Boyd, Allison, Walden Quarters, Lilita, Five
Points Intersection and Bellamy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3252 8791 3247 8796 3243 8803 3238 8805
3238 8841 3266 8838 3289 8793 3288 8781
3286 8783 3281 8781 3276 8787 3277 8783
3275 8781 3273 8781 3272 8783 3271 8783
3272 8780 3266 8779 3257 8787 3252 8788
FLASH FLOOD...RADAR INDICATED
$$
561 follow-up statement
924
WGUS74 KBMX 030413
FFSBMX
Flash Flood Statement
National Weather Service Birmingham AL
1113 PM CDT Fri May 2 2025
ALC063-119-030515-
/O.CON.KBMX.FF.W.0014.000000T0000Z-250503T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greene AL-Sumter AL-
1113 PM CDT Fri May 2 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT SATURDAY
FOR SOUTHERN GREENE AND SUMTER COUNTIES...
At 1113 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Demopolis, Livingston, Eutaw, York, Cuba, Forkland, Boligee, Epes,
Bluffport, The University Of West Alabama, Tishabee, Coatopa, Dug
Hill, Thornhill, Boyd, Allison, Walden Quarters, Lilita, Five
Points Intersection and Bellamy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3252 8791 3247 8796 3243 8803 3238 8805
3238 8841 3266 8838 3289 8793 3288 8781
3286 8783 3281 8781 3276 8787 3277 8783
3275 8781 3273 8781 3272 8783 3271 8783
3272 8780 3266 8779 3257 8787 3252 8788
FLASH FLOOD...RADAR INDICATED
$$
TCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at May 2, 6:55 PM CDT, 2 hours 21 minutes earlier. Its key messages:
- Updated at 647 PM CDT FRI MAY 2 2025
- Severe weather remains possible through 9 PM. Threats include damaging wind gusts up to 60 mph and hail up to quarter size.
- There is a level 1 out of 5 risk for severe storms on Saturday for much of Central Alabama.
Area forecast discussion, May 2, 6:55 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 655 PM CDT Fri May 2 2025 ...New SHORT TERM, AVIATION... .KEY MESSAGES... Updated at 647 PM CDT FRI MAY 2 2025 - Severe weather remains possible through 9 PM. Threats include damaging wind gusts up to 60 mph and hail up to quarter size. - There is a level 1 out of 5 risk for severe storms on Saturday for much of Central Alabama. && .SHORT TERM... (Tonight through Saturday) Issued at 647 PM CDT FRI MAY 2 2025 Made some adjustments to the timing and the temperatures to account for the cold pooling behind the line of showers and storms. Still have the potential for severe storms through 11 PM, with rain and storms continuing through 1 to 3 AM. The overall strength of the activity will be on the downward trend over the next few hours. 16 Previous short-term discussion: (This evening through Saturday) Issued at 1202 PM CDT FRI MAY 2 2025 Tonight, the instabilities will decrease after sunset, with the threat of severe slowly decreasing through the evening and early night. There is still enough forcing from a departing shortwave, combined with weak instabilities for showers and thunderstorms to continue through the night and early morning. Though these should be sub severe, there could be strong storms with strong winds, frequent lightning, heavy rain, and small hail. Saturday, the front should slowly move to the southeast and drape over the state by the afternoon. Models have been atrocious at timing and coverage of the storms with this system, so confidence is low. Will advertise scattered to widespread thunderstorms through the late morning and afternoon on Saturday, with a few possibly becoming severe. Instabilities won't be quite as high as Friday afternoon, with values around 1500 J/kg, though with a stronger mid level jet, the wind profile will be slightly stronger. There is a low chance for storms to produce damaging winds up to 60 mph and large hail. There could very likely be breaks between storms, but models are not handling any boundaries with enough consistency to allow a higher confidence on when those breaks would be. If there is enough of a break in the late morning and early afternoon, the instabilities may be slightly higher for the activity in the afternoon, though we will assess as the system continues to evolve. 24 && .LONG TERM... (Saturday night through next Thursday) Issued at 221 PM CDT FRI MAY 2 2025 After the activity works out of the area Saturday night, an upper low will swing to our north. Right now clouds look to be the main weather feature on Sunday, but a few light showers may develop across far northern counties. Right now chances remain low of getting at least a hundredth of an inch so will go with a cloudy but dry forecast for now. As some of the CAMs come in tonight and Saturday, we could see the trend increase for the light rain on Sunday and Monday. Forecast models continue to suggest batches of showers and storms may affect our area mid to late next week, with shortwaves coming off an upstream trough and westerly flow aloft. 16 && .AVIATION... (00Z TAFS) Issued at 647 PM CDT FRI MAY 2 2025 Line of showers and storms moving across all sites but MGM at this time. MGM should see activity by 9 to 10 pm. Ceilings will drop to MVFR through the night and could flirt with IFR for a few hours right at sunrise. Additional thunderstorms will be possible in the afternoon on Saturday. 16 && .FIRE WEATHER... Moderate to high chances for showers and thunderstorms will continue through late Saturday evening as a cold front approaches the region. Increasing moisture ahead of the boundary will keep min RHs around 40-60% today and 60-70% on Saturday. Drier conditions will move into the area on Sunday with RHs falling into the 35-45% range at times. However, light winds will help negate fire weather concerns. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 59 71 50 72 / 90 90 30 10 Anniston 61 72 52 73 / 90 90 40 0 Birmingham 60 71 52 71 / 90 90 20 0 Tuscaloosa 61 72 52 74 / 90 90 10 0 Calera 61 71 54 73 / 90 90 30 0 Auburn 62 72 57 75 / 60 90 70 0 Montgomery 63 75 56 75 / 80 90 40 0 Troy 62 74 57 76 / 50 90 60 0 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...16 LONG TERM....16 AVIATION...16
Hazardous weather outlook, May 2, 2:41 AM CDT, 18 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 241 AM CDT Fri May 2 2025 ALZ011>015-017>050-031045- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 241 AM CDT Fri May 2 2025 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. There is a level 3 out of 5 risk for severe storms for locations near and north of Interstate 20 with a level 1 to 2 out of 5 risk for locations south of Interstate 20. Threats include damaging wind gusts up to 60 mph and hail up to quarter size during the afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a level 1 out of 5 risk for severe storms across central Alabama Saturday morning and afternoon. Threats include damaging wind gusts up to 60 mph and hail up to quarter size. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will be needed for today and Saturday.
In the hours before
Local storm report, May 2, 7:41 PM CDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
741 PM CDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM Tstm Wnd Dmg Odenville 33.69N 86.40W
05/02/2025 St. Clair AL Emergency Mngr
Multiple trees reported down in Odenville.
&&
GGOGGINSLocal storm report, May 2, 7:48 PM CDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
748 PM CDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM Tstm Wnd Dmg 2 E Altoona 34.03N 86.28W
05/02/2025 Etowah AL Emergency Mngr
A few trees down on Alabama Highway 132 in
western Etowah County.
&&
GGOGGINSSpecial weather statement, May 2, 7:48 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Birmingham AL
748 PM CDT Fri May 2 2025
ALZ025>027-030130-
Shelby AL-Talladega AL-St. Clair AL-
748 PM CDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TALLADEGA...NORTHEASTERN
SHELBY AND SOUTHWESTERN ST. CLAIR COUNTIES THROUGH 830 PM CDT...
At 748 PM CDT, Doppler radar was tracking a strong thunderstorm over
Westover, or 7 miles east of Chelsea, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Country Club Estates, Alpine Bay Resort, Sterrett, Bald Rock,
Westover, Harpersville, Vandiver, Camp Winnataska, Chelsea, Shoal
Creek, Harrisburg, Vincent, St. Clair County Airport, Highland Lakes,
Chula Vista, Logan Martin Lake, Fowler Lake, Coosa Island, Logan
Martin Dam, and Mount Laurel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and east central Alabama.
&&
LAT...LON 3348 8605 3325 8651 3337 8669 3352 8655
3353 8652 3355 8652 3372 8636
TIME...MOT...LOC 0048Z 233DEG 33KT 3337 8650
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
12/RobinsonLocal storm report, May 2, 7:58 PM CDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
758 PM CDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM Tstm Wnd Dmg 1 S Winterboro 33.31N 86.20W
05/02/2025 Talladega AL Emergency Mngr
Trees down blocking both lanes of AL Highway
21 in Winterboro.
&&
GGOGGINSLocal storm report, May 2, 8:00 PM CDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
800 PM CDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM Tstm Wnd Dmg 1 SW Bynum 33.59N 85.97W
05/02/2025 Calhoun AL Emergency Mngr
Trees down blocking Ponderosa Trail with
power lines downed.
&&
GGOGGINSSpecial weather statement, May 2, 8:09 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Birmingham AL
809 PM CDT Fri May 2 2025
ALZ023-030>032-030215-
Greene AL-Hale AL-Sumter AL-Tuscaloosa AL-
809 PM CDT Fri May 2 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN TUSCALOOSA...
GREENE...HALE AND CENTRAL SUMTER COUNTIES THROUGH 915 PM CDT...
At 809 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Evansville, or near Eutaw, moving northeast at 30
mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Greensboro, Akron, Englewood, Ralph, Belmont, Maxwell, Moundville
Airport, Eutaw Municipal Airport, Mound State Park, Thornhill,
McFarland Mall, Elliots Creek, Epes, Birdine, Harper Hill, Oliver
Lock And Dam, Clinton, Taylorville, Sawyerville, and Knoxville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central, southwestern and west central Alabama.
&&
LAT...LON 3309 8796 3312 8793 3315 8784 3318 8784
3323 8764 3315 8740 3289 8742 3250 8770
3251 8773 3252 8773 3252 8782 3255 8783
3254 8785 3253 8784 3260 8825
TIME...MOT...LOC 0109Z 221DEG 27KT 3286 8782
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
12/RobinsonThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:29 PM CDT | Special Weather Statement | BMX | Greene, Hale | 46 min |
| May 2, 7:48 PM CDT | Special Weather Statement | BMX | Talladega | 42 min |
| May 2, 8:09 PM CDT | Special Weather Statement | BMX | Greene, Hale, Sumter | 66 min |
| May 2, 8:16 PM CDT | Areal Flood Advisory | BMX | Greene, Hale | 3 hr |
| May 2, 8:24 PM CDT | Areal Flood Advisory | BMX | Tuscaloosa | 3 hr |
| May 2, 10:25 PM CDT | Special Weather Statement | BMX | Calhoun | 35 min |
| May 2, 10:31 PM CDT | Special Weather Statement | BMX | Bibb | 29 min |
| May 2, 11:38 PM CDT | Special Weather Statement | BMX | Hale | 37 min |
| May 3, 12:27 AM CDT | Special Weather Statement | BMX | Hale | 33 min |
| May 3, 5:43 AM CDT | Special Weather Statement | BMX | Coosa, Elmore, Macon | 32 min |
| May 3, 1:42 PM CDT | Special Weather Statement | BMX | Fayette, Walker | 48 min |
| May 3, 1:45 PM CDT | Special Weather Statement | BMX | Winston | 60 min |
| May 3, 2:33 PM CDT | Special Weather Statement | BMX | Walker | 42 min |
| May 3, 2:59 PM CDT | Special Weather Statement | BMX | Blount, Jefferson | 61 min |
| May 3, 3:35 PM CDT | Special Weather Statement | BMX | Etowah, St. Clair | 55 min |
| May 3, 3:44 PM CDT | Special Weather Statement | BMX | Perry | 61 min |
| May 3, 4:05 PM CDT | Special Weather Statement | BMX | Cherokee | 55 min |
| May 3, 4:13 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 47 min |
| May 3, 4:19 PM CDT | Special Weather Statement | BMX | Shelby | 26 min |
| May 3, 4:21 PM CDT | Special Weather Statement | BMX | Chilton | 54 min |
| May 3, 4:30 PM CDT | Special Weather Statement | BMX | Calhoun, Etowah, St. Clair, Talladega | 60 min |
| May 3, 4:45 PM CDT | Special Weather Statement | BMX | Shelby, Talladega | 30 min |
| May 3, 4:53 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Elmore | 50 min |
| May 3, 4:57 PM CDT | Special Weather Statement | BMX | Cherokee | 48 min |
| May 3, 5:10 PM CDT | Special Weather Statement | BMX | Autauga, Dallas | 80 min |
| May 3, 5:15 PM CDT | Special Weather Statement | BMX | Cleburne | 60 min |
| May 3, 5:19 PM CDT | Special Weather Statement | BMX | Clay, Coosa, Talladega | 56 min |
| May 3, 5:33 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Elmore, Tallapoosa | 57 min |
| May 3, 5:49 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 56 min |
| May 3, 6:12 PM CDT | Special Weather Statement | BMX | Chambers, Randolph, Tallapoosa | 63 min |
| May 3, 6:26 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Tallapoosa | 38 min |
| May 3, 6:32 PM CDT | Special Weather Statement | BMX | Lowndes, Montgomery | 88 min |
| May 3, 6:40 PM CDT | Special Weather Statement | BMX | Lee, Macon | 65 min |
Nearby
Flash Flood Warnings in Alabama, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.